U.S. doctors online nowAsk doctors free
OK
A 22-year-old male asked:

I took some nyquil because i could not get to sleep i took it at 6:20am and still have not gone to sleep. so i took a benadryl (diphenhydramine) at 7:00am. was it a good idea to do that? if not what can i go to fix it?

1 doctor answer1 doctor weighed in
Dr. John Chiu
Allergy and Immunology 57 years experience
Others: Both products utilize the sedating side effect from older generation antihistamines and it appears that you are not benefiting from this side effect. Yet this may impair your ability to operate machinery so be sure that your alertness is not affected during your awaking hours. There are many reasons for insomnia (stress, depression etc?) . Talk to your doctor if this is a persistent issue. .

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Aug 20, 2015

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.